What to Expect When Starting Trikafta

As usual, I feel extremely confident in offering my “keen” insight into a realm in which I have very little professional experience or expertise. #blogger

I’m writing this post before I’ve actually started Trikafta or Ivocafter, but here is what my doctors at Stanford told me to expect when starting the drug.

1) About 3 hours to 3 days after starting the drug, expect LOTS of coughing. The doctors relayed that many of the patients are coughing up “generous” amounts of mucus within the first week.

2) Expect to feel mildly ill for the first few weeks–Some of these symptoms could include headache, nausea, bloating, heartburn, sinus congestion, and skin rash. These side effects may ameliorate with time (as long as you can make it through the first few weeks) but be sure to be in regular contact with your physician to assess your status. #dontsue #readmydisclaimer

3) Expect for your experience to be unique. there is no one “universal” side effect that everyone has been experiencing. (other than an increase in lung function?) Due to the individual nature of genes and the drug, everyone’s body is responding differently!

So there’s my expert advice regarding something I know nothing about. Hopefully the doctors know something about the drug though–That way this blog post has some semblance some reliability. #TrustStanfordGeniuses